1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 2 , Just been put on insulin ,Scared

Discussion in 'Type 2 with Insulin' started by noidea21, Oct 20, 2016.

  1. bill45

    bill45 Type 2 · Member

    Messages:
    13
    Likes Received:
    8
    Trophy Points:
    23
    Hi no need to be scared i myself have not long gone on insulin. It will be strange at first but getting ur levels sorted and stable makes you more aware of what is goid for you and what you have to avoid with foods. Just remember dnt punish urself if counts are high. Just note dwn what you think may have caused it and carry on.
    Good luck.
     
    • Like Like x 1
  2. lesleyann

    lesleyann Type 2 · Well-Known Member

    Messages:
    49
    Likes Received:
    90
    Trophy Points:
    58
    I had to go onto injections last month and its nowhere near as scary as i thought it would be. I take tablets too. I can even do my injections in public now as they are so easy to do. good luck x
     
    • Like Like x 1
  3. bill45

    bill45 Type 2 · Member

    Messages:
    13
    Likes Received:
    8
    Trophy Points:
    23
    Thats great lesleyann its ok once you get over the first couple of times injecting. I am ok as i have a slow release insulin and its just once in the morning.
     
    • Like Like x 1
  4. dbr10

    dbr10 Type 2 · Well-Known Member

    Messages:
    2,237
    Likes Received:
    1,183
    Trophy Points:
    198
    Sadly true.
     
  5. dbr10

    dbr10 Type 2 · Well-Known Member

    Messages:
    2,237
    Likes Received:
    1,183
    Trophy Points:
    198
    Since diagnosis, I have met several diabetics who think they are doing fine, when they are obviously not.
     
  6. bill45

    bill45 Type 2 · Member

    Messages:
    13
    Likes Received:
    8
    Trophy Points:
    23
    Hi my bloods are tested daily and yes diet and exercise in place for a long time.
    My team are fantastic with infprmation and tests.
     
  7. ickihun

    ickihun Type 2 · Master

    Messages:
    13,462
    Likes Received:
    18,385
    Trophy Points:
    298
    I'm sure health team are encouraging positive changes and not wanting them to rush into high doses of insulin. Slowly, slowly helps with complications and keeping a lid on insulin resistance is always a good aim. Type 2s need to be aware of many problems with increasing their insulin intake. Getting those damaging lingering high sugars down is always a significant health benefit. Keeping them down and reducing insulin units are the real challenge with insulin treatment for insulin resistant sufferers.
     
    • Like Like x 1
  8. bill45

    bill45 Type 2 · Member

    Messages:
    13
    Likes Received:
    8
    Trophy Points:
    23
    I agree with you totaly on this your whole way of eating and exercise has to change. I have always been a healthy eater and exercised often before going on meds and insuline.
     
    • Like Like x 1
  9. noidea21

    noidea21 Type 2 · Member

    Messages:
    17
    Likes Received:
    6
    Trophy Points:
    23
    Thank you all so much for the replies , this is day 4 on insulin, I have been started on low dose twice a day at moment as they said I don't eat enough carbs , I have to see the nurse again tomorrow as they will want increase she said , I don't know if there are any kind of side effects I just know I am extremely tired all the time and can't work out why ... Thank you all again for your support on here xxx:)
     
    • Like Like x 1
    • Hug Hug x 1
  10. ickihun

    ickihun Type 2 · Master

    Messages:
    13,462
    Likes Received:
    18,385
    Trophy Points:
    298
    The only side effect I've experienced is ive added weight since starting insulin treatment. Many type1s argue that no weight gain on insulin. Ive added.
    However I'd rather add the extra lbs than go blind or need an amputation.
     
    • Agree Agree x 1
  11. Manda323

    Manda323 Type 2 · Newbie

    Messages:
    3
    Likes Received:
    5
    Trophy Points:
    43
    Hi noidea21. I am in exactly the same place. Type 2, went on insulin 2 months ago. I was so scared of hypos, my blood kept going less than 4 and I was fatigued regularly. I recommend snacking about 10am to get you to lunch and again about 3:30pm to get you to dinner time. It helped me a lot to get through a very scary first month.
    As for the injections, I find it doesn't hurt at all if you relax whilst doing it and don't forget to breathe.

    All the best hun! Manda
     
    • Friendly Friendly x 2
  12. noidea21

    noidea21 Type 2 · Member

    Messages:
    17
    Likes Received:
    6
    Trophy Points:
    23
    I did panic when the nurse asked me to add more to my diet, she said its ok don't worry about weight gain we have a tablet we can add to stop that , I don't like this starting point I hope it works out , I just want some energy ..
     
    • Hug Hug x 1
  13. noidea21

    noidea21 Type 2 · Member

    Messages:
    17
    Likes Received:
    6
    Trophy Points:
    23
    Aww thank you for the reply, my biggest fear is hypo's and have had 2 this week,, I am wondering what I can add in between meals I have already added extra fruit but that is doing nothing at the moment, I will make sure I ask tomorrow Thanks again.
     
    • Like Like x 1
  14. asparagusp

    asparagusp · Guest

    Early days but you may have to lower your insulin dose slightly.. Discuss this with your nurse.

    As for insulin weight gain. I have always been slim and went on Lantus a year ago. I have not put on weight. I have been able to reduce my dosage from ten to six units and I ha still having the odd hypo. A forum member here very kindly suggested I take it earlier in the evening but to discuss this with the nurse first.
     
    • Like Like x 1
    #34 asparagusp, Oct 30, 2016 at 10:28 PM
    Last edited by a moderator: Oct 30, 2016
  15. noidea21

    noidea21 Type 2 · Member

    Messages:
    17
    Likes Received:
    6
    Trophy Points:
    23
    Thank you , yes I am seeing nurse in morning will definitly be asking more questions ..
     
    • Like Like x 1
    • Agree Agree x 1
  16. asparagusp

    asparagusp · Guest

    Also when you say you are taking tablets, Gliclazide? They are known to cause hypos ..... Mention this to your nurse too if you are on them.

    Please let us know the outcome tomorrow.
     
    • Like Like x 1
    • Winner Winner x 1
  17. noidea21

    noidea21 Type 2 · Member

    Messages:
    17
    Likes Received:
    6
    Trophy Points:
    23
    Oh yes I am on them I will mention it thanks so much .
     
    • Friendly Friendly x 1
  18. LincolnLizzie

    LincolnLizzie Type 2 · Well-Known Member

    Messages:
    144
    Likes Received:
    178
    Trophy Points:
    63
    I went onto insulin - Lantus, in January, supported by Forxiga and Glibencamide. It took a little while to get things right but life is much better now with testing coming in around 5.5 most of the time. I found that once daily injections suit me, and unlike most people I have this at 6pm which seems to have helped reduce the dawn phenomenon.

    By low carbing I have also been able to drop Glibencamide completely. I had started to reduce my insulin gradually, but unless I can reliably exercise currently I need to stay at 18 units. My BG dropped quite low at times when I was taking the Glibencamide, so perhaps this might apply to you too?

    Insulin has given me a much better quality of life - that and the low carbing. Good luck with your next visit to the DN.
     
    • Like Like x 2
    • Agree Agree x 1
    • Informative Informative x 1
  19. asparagusp

    asparagusp · Guest

    Yes that ties in with the very useful advice I received here earlier this evening. I have been taking the Lantus at 10 pm and having hypos - Dawn Phenomenon and the Somogyi effect - http://www.webmd.com/diabetes/tc/dawn-phenomenon-and-the-somogyi-effect-
     
    • Useful Useful x 1
  20. noidea21

    noidea21 Type 2 · Member

    Messages:
    17
    Likes Received:
    6
    Trophy Points:
    23
    Thank you so much , I am so pleased they found a level that seems to have helped for you ,, I seem to be going very low in the night, the nurse asked me to have something before bed but also to take emergency hypo pack as she called it and leave it at side of bed also if I go out take hypo pack with me .. I will be telling them in the morning what has been happening over the weekend , I know it is trial and error it just is so hard not to be scared I try to be upbeat but it doesn't always work ,Thank you so much and best wishes ,,xx
     
    • Friendly Friendly x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook